Alert archive / Louisiana / Coastal Flood Statements in 2011

Coastal Flood Statement 2, NWS New Orleans, LA

August 31, 2011Saint Bernard Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this coastal flood statement at Aug 31, 2011, 5:16 AM CDT for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It took effect at Sep 1, 2011, 4:01 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2011, 5:16 AM CDT (10:16 UTC)
In effect from
Sep 1, 2011, 4:01 AM CDT
Expired
Sep 1, 2011, 11:51 AM CDT
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WHUS44 KLIX 311016
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CDT WED AUG 31 2011

...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS
FOR MULTIPLE DAYS...

.A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF
TONIGHT AND TOMORROW. BY FRIDAY A WEAK SURFACE LOW WILL START TO
DEVELOP OVER THE WESTERN GULF. THIS WILL CAUSE THE SOUTHEAST
WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY
THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS AT LEAST THROUGH THE
ENTIRE WEEKEND AND INTO NEXT WEEK. THIS PROLONGED EXPOSURE TO
STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS
WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE
ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY
WILL LIKELY BE NEEDED BY TOMORROW AFTERNOON.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-311830-
/O.NEW.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
516 AM CDT WED AUG 31 2011

STRONG ONSHORE WILL DEVELOP LEADING TO TIDES APPROACHING 1 TO 2
FEET ABOVE ASTRONOMICAL BEGINNING THIS FRIDAY. TIDES COULD BE
SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW
IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH
CLOSER TO THE REGION.

$$

CAB
6 follow-up statements
542 
WHUS44 KLIX 311124 CCA
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 AM CDT WED AUG 31 2011

...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS
FOR MULTIPLE DAYS...

.A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF
TONIGHT AND TOMORROW. BY FRIDAY A WEAK SURFACE LOW WILL START TO
DEVELOP OVER THE WESTERN GULF. THIS WILL CAUSE THE SOUTHEAST
WINDS THAT ARE ALREADY DEVELOPING TO STRENGTHEN DURING THE DAY
THURSDAY WITH ONSHORE FLOW OF 15 TO 20 KNOTS AT LEAST THROUGH THE
ENTIRE WEEKEND AND INTO NEXT WEEK. THIS PROLONGED EXPOSURE TO
STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS
WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE
ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH OR ADVISORY
WILL LIKELY BE NEEDED BY TOMORROW AFTERNOON.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-311945-
/O.COR.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
624 AM CDT WED AUG 31 2011

STRONG ONSHORE WINDS WILL DEVELOP LEADING TO TIDES APPROACHING 1
TO 2 FEET ABOVE ASTRONOMICAL BEGINNING THIS FRIDAY. TIDES COULD BE
SIGNIFICANTLY HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW
IN THE GULF BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH
CLOSER TO THE REGION.

$$

CAB
211 
WHUS44 KLIX 312005
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 PM CDT WED AUG 31 2011

...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS
FOR MULTIPLE DAYS...

.A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF
TONIGHT AND TOMORROW. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY.
THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO
STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20
KNOTS EXPECTED TO PERSIST THROUGH AT LEAST THE WEEKEND. THIS
PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE
WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE
RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A
COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY THURSDAY
AFTERNOON.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-010900-
/O.CON.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
305 PM CDT WED AUG 31 2011

STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS
WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL
TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS
WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES
STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION.
THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING
SHORELINES.

$$

95/DM
176 
WHUS44 KLIX 312215
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...RESENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
514 PM CDT WED AUG 31 2011

...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE THE WATERS
FOR MULTIPLE DAYS...

.A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF
TONIGHT AND TOMORROW. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY.
THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO
STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20
KNOTS EXPECTED TO PERSIST THROUGH AT LEAST THE WEEKEND. THIS
PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE
WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE
RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A
COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY THURSDAY
AFTERNOON.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-011115-
/O.CON.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
514 PM CDT WED AUG 31 2011

STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS
WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL
TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS
WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES
STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION.
THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING
SHORELINES.

$$

95/DM
918 
WHUS44 KLIX 010227 CCA
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
927 PM CDT WED AUG 31 2011

...MODERATE TO STRONG ONSHORE WINDS EXPECTED OVER THE WATERS FOR
MULTIPLE DAYS...

.A TROPICAL WAVE WILL PUSH INTO THE CENTRAL AND THEN WESTERN GULF
TONIGHT AND TOMORROW. A WEAK SURFACE LOW MAY DEVELOP BY FRIDAY.
THIS WILL CAUSE THE SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING TO
STRENGTHEN DURING THE DAY THURSDAY WITH ONSHORE FLOW OF 15 TO 20
KNOTS EXPECTED TO PERSIST THROUGH AT LEAST THE WEEKEND. THIS
PROLONGED EXPOSURE TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE
WELL ABOVE NORMAL. THIS WILL COINCIDE WITH LARGE DIURNAL TIDE
RANGE WHICH COULD EXACERBATE ANY COASTAL FLOODING ISSUES. A
COASTAL FLOOD WATCH OR ADVISORY WILL LIKELY BE NEEDED BY THURSDAY
AFTERNOON.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-011530-
/O.CON.KLIX.CF.S.0002.110902T0000Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
927 PM CDT WED AUG 31 2011

STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS
WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL ASTRONOMICAL
TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY HIGHER THIS
WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF BECOMES
STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE REGION.
THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST FACING
SHORELINES.

$$

95/DM
965 
WHUS44 KLIX 010901
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 AM CDT THU SEP 1 2011

...MODERATE TO STRONG ONSHORE WINDS TO BRING HIGHER THAN NORMAL
TIDES FOR MULTIPLE DAYS...

.A TROPICAL WAVE OVER THE CENTRAL GULF OF MEXICO WILL PUSH INTO
THE NORTHWESTERN GULF TODAY. A WEAK SURFACE LOW MAY DEVELOP BY
FRIDAY. THIS WILL CAUSE THE BRISK SOUTHEAST WINDS THAT ARE ALREADY
DEVELOPING TO STRENGTHEN DURING THE DAY. THIS PROLONGED EXPOSURE
TO STRONG ONSHORE FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL.
THIS WILL COINCIDE WITH LARGE DIURNAL TIDE RANGE WHICH COULD
EXACERBATE ANY COASTAL FLOODING ISSUES. A COASTAL FLOOD WATCH WILL
LIKELY BE ISSUED THIS AFTERNOON.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-011715-
/O.EXT.KLIX.CF.S.0002.110901T0901Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
401 AM CDT THU SEP 1 2011

STRONG ONSHORE WINDS WILL DEVELOP OVER THE NEXT FEW DAYS. THIS
WILL CAUSE TIDES TO RISE 1 TO 2 FEET ABOVE THE NORMAL
ASTRONOMICAL TIDE BEGINNING FRIDAY. TIDES COULD BE SIGNIFICANTLY
HIGHER THIS WEEKEND...ESPECIALLY IF THE SURFACE LOW IN THE GULF
BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH CLOSER TO THE
REGION. THE LARGEST IMPACTS WILL BE FELT ON EAST AND SOUTHEAST
FACING SHORELINES.

$$

24/RR
790 
WHUS44 KLIX 011651
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 AM CDT THU SEP 1 2011

...MODERATE TO STRONG ONSHORE WINDS WILL BRING HIGHER THAN NORMAL
TIDES FOR MULITPLE DAYS...

.A TROPICAL WAVE OVER THE CENTRAL GULF OF MEXICO WILL PUSH INTO
THE NORTHWESTERN GULF TODAY. A WEAK SURFACE LOW MAY DEVELOP BY
FRIDAY. BRISK SOUTHEAST WINDS THAT ARE ALREADY DEVELOPING WILL
CONTINUE TO STRENGTHEN. THIS PROLONGED EXPOSURE TO STRONG ONSHORE
FLOW WILL CAUSE TIDES TO BE WELL ABOVE NORMAL. THIS WILL COINCIDE
WITH LARGE DIURNAL TIDE RANGE WHICH COULD EXACERBATE ANY COASTAL
FLOODING ISSUES.

LAZ040-050-058-060>062-064-066>070-072-MSZ080-020100-
/O.CAN.KLIX.CF.S.0002.000000T0000Z-110904T0000Z/
/O.NEW.KLIX.CF.A.0002.110901T1651Z-110904T0000Z/
ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK-
1151 AM CDT THU SEP 1 2011

...COASTAL FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. 

* COASTAL FLOODING: TIDES ARE CURRENTLY RUNNING 1 TO 2 FEET ABOVE
  NORMAL THIS MORNING. TIDES ARE EXPECTED TO CONTINUE TO RISE TO 2
  TO 3 FEET ABOVE NORMAL. TIDES ARE EXPECTED TO BE HIGHEST IN
  AREAS BORDERING LAKE BORGNE AND ALONG THE HANCOCK COUNTY
  MISSISSIPPI COAST. TIDES COULD BE SIGNIFICANLY HIGHER IF THE
  SURFACE LOW BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS MUCH
  CLOSER TO THE REGION.

* TIMING: THE HIGHEST TIDES ARE EXPECTED TO BEGIN FRIDAY AND LAST
  THROUGH THE WEEKEND.

* IMPACTS: THE HIGH TIDE LEVELS MAY PRODUCE FLOODING IN LOW LYING
  AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES IN SOUTHEAST
  LOUISIANA AND IN LOW LYING AREAS ALONG THE MISSISSIPPI COAST AND
  LAKE PONTCHARTRAIN. THIS WILL CAUSE INUNDATION OF MOSTLY
  SECONDARY ROADWAYS. THESE HIGHER TIDE LEVELS WILL ALSO INHIBIT
  DRAINAGE OF AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

MSZ081-082-020100-
/O.NEW.KLIX.CF.A.0002.110901T1651Z-110904T0000Z/
HARRISON-JACKSON-
1151 AM CDT THU SEP 1 2011

...COASTAL FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. 

* COASTAL FLOODING: TIDES ARE CURRENTLY RUNNING A FOOT ABOVE
  NORMAL THIS MORNING. TIDES ARE EXPECTED TO CONTINUE TO RISE TO 2
  TO 3 FEET ABOVE NORMAL. TIDES COULD BE SIGNIFICANLY HIGHER IF
  THE SURFACE LOW BECOMES STRONGER THAN CURRENTLY EXPECTED OR IS
  MUCH CLOSER TO THE REGION.

* TIMING: THE HIGHEST TIDES ARE EXPECTED TO BEGIN FRIDAY AND LAST
  THROUGH THE WEEKEND.

* IMPACTS: THE HIGH TIDE LEVELS MAY PRODUCE FLOODING IN LOW LYING
  AREAS ALONG THE MISSISSIPPI COAST. THIS WILL CAUSE INUNDATION OF
  MOSTLY SECONDARY ROADWAYS. THESE HIGHER TIDE LEVELS WILL ALSO
  INHIBIT DRAINAGE OF AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

32

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this coastal flood statement went out at Aug 31, 4:05 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 31, 4:05 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 AM CDT WED AUG 31 2011

.SHORT TERM...
CURRENT SYNOPSIS SHOWS BROAD UPPER LEVEL RIDGE ACROSS MUCH OF THE
SOUTHERN HALF OF THE CONUS. FOR THE FIRST TIME IN A FEW DAYS... A
FEW SHOWERS SHOWING UP ON THE RADAR. MOST OF THE ACTIVITY IS OVER
THE OUTER COASTAL WATERS THIS MORNING. THIS SHOULD REMAIN THE CASE
OTHER THAN SOME SHOWERS EDGING INTO COASTAL PARISHES. WITH HEIGHTS
JUST A LITTLE LOWER THAN YESTERDAY...TEMPS WILL FALL EVER SO
SLIGHTLY TODAY. NOT REALLY GOING TO BE NOTICEABLE OUTSIDE THOUGH
UNFORTUNATELY. MODEL SOUNDING STILL LOOKS FAIRLY DRY EVEN AT MSY SO
COVERAGE WILL BE QUITE ISOLATED IF IT DOES DEVELOP INLAND. OF NOTE
ON THE SOUNDING IS ALSO STRENGTH OF THE MIDLEVEL WINDS AND ITS
IMPACTS ON THE MARSH FIRE IN N.O. EAST. WITH 850MB WINDS OVER 15 KTS
AND A WELL MIXED LAYER...LIKELY GOING TO HAVE STEADY 10 TO 15 KTS
ESE WINDS ACROSS THE AREA. THIS SHOULD CARRY THE PLUME QUITE
EXTENSIVELY AGAIN TODAY.

.LONG TERM...
THE FOCUS OF THE EXTENDED FCST IS STILL THE EVOLUTION OF A LOW
PRESSURE SYSTEM OVER THE GULF OF MEXICO. PUT SIMPLY...MODEL
CONSENSUS IS BELOW NORMAL. THERE IS GENERAL AGREEMENT THAT A SURFACE
LOW WILL BEGIN TO DEVELOP OVER THE CENTRAL AND WESTERN GULF FRIDAY
MORNING. FROM THERE...SOLUTIONS RANGE QUITE WIDELY. THE ECMWF AND
GFS ENSEMBLE MEAN LEAN TOWARDS THE LOW REMAINING IN THE WESTERN GULF
THROUGH THE WEEKEND AND A PIECE OF IT BREAKING OFF AND TRACKING
NORTHEAST THROUGH THE SE CONUS ON TUESDAY. THIS WOULD LEAD TO A
PROLONGED COASTAL RAIN EVEN FROM I-10 SOUTHWARD AND BEING
PROGRESSIVELY MORE INTENSE FROM NEW ORLEANS TO THE COAST. THE
OPERATIONAL GFS DOES NOT KEEP THE LOW STATIONARY. RATHER...IT
INDICATES THAT NORTHERLY UPPER TROUGH PICKS UP THE SYSTEM...TAKES IT
TO THE NERN GULF OF MEXICO THROUGH THE WEEKEND AND OFF TOWARDS THE
ATLANTIC COAST ON MONDAY. THIS IS A MUCH MORE SHORT TERM RAIN EVENT
FOR OUR AREA. THE CANADIAN JUST KEEPS MOVING THE LOW WESTWARD AND
INTO TEXAS THROUGH THE WEEKEND.

SO WITH 3 VERY DIFFERENT SOLUTIONS...OPTED TO KEEP MID RANGE POPS
WHICH IS SIMILAR TO PREVIOUS FCST. ITS LESS LIKE THE OPERATIONAL GFS
WHICH IS MOST DIFFERENT FROM ITS PREVIOUS RUNS AND SEEMS TO BE MOST
OF AN OUTLIAR IF THERE IS ON IN THIS CASE. HOPING CONTINUITY WILL
IMPROVE AS THE EVENT NEAR. FFA IS NOT OUT OF THE QUESTION FOR AT
LEAST PART OF THE AREA EARLY THIS WEEKEND. WILL NOT BE DOING
ANYTHING OF THE SORT AT THIS POINT DO TO OBVIOUS RUN TO RUN AND
MODEL TO MODEL CONSISTENCY ISSUES.

MEFFER
&&

.AVIATION...AGAIN THE MAIN ISSUE FOR TERMINALS HAS AND WILL CONTINUE
TO BE SMOKE TODAY, THE FIRE EAST OF NEW HAS LED TO QUITE A BIT OF
SMOKE OVER THE AREA AND NOW WITH WINDS SHIFTING TO MORE SERLY
CONDITIONS SHOULD IMPROVE OVER MSY...NEW...NBG AND EVEN BTR WHILE
HDC...ASD...AND PERHAPS HSA START TO BECOME IMPACTED BY THE SMOKE.
OTHER THAN THAT LOOK FOR ONE MORE DAY OF MOSTLY QUIET CONDITIONS.
SHRA AND EMBEDDED TSRA WILL BEGIN TO RETURN ON THU. /CAB/

&&

.MARINE...OVERALL THE FCST IS NOT GOING TO CHANGE MUCH EVEN THOUGH
THE MDLS ARE ALL OVER THE PLACE. ALL MDLS ARE INDICATING THE
TROPICAL WAVE IN THE WRN CARIBBEAN TO PUSH INTO THE CNTRL/WRN GULF
LATE THIS WEEK WITH A SFC LOW DEVELOPING AND DEEPENING BUT INITIAL
LOCATION...TIMING...STRENGTH...AND TRACK IS ALL OVER THE PLACE. THAT
SAID WE ARE IGNORING THE GFS MODEL WHICH HAS BEEN THE MOST
INCONSISTENT AND WITH THAT THE SENSIBLE WEATHER IS TOO DIFFERENT FROM
PREVIOUS THINKING. WINDS ARE ALREADY PICKING UP AND OUT OF THE SE
AND THIS WILL CONTINUE THROUGH THE NEXT 48 HRS AS THE TROPICAL WAVE
PUSH TWRDS THE CNTRL/WRN GULF. WINDS OF 20 KTS SHOULD BECOME THE
NORM BY FRI/FRI NIGHT OVER THE OUTER WATERS AT LEAST. BY THIS
WEEKEND WINDS COULD EVEN BE IN THE 20-25KT RANGE AND POSSIBLY
STRONGER GIVEN ANY CHANGES IN OUR GULF LOW. WINDS SHOULD REMAIN
MOSTLY OUT OF THE SE TO EAST THROUGH THE WEEKEND AND EARLY NEXT
WEEK. SEAS WILL APPROACH 6-9FT AT THE LEAST IN THE OUTER WATERS AND
COULD BE MUCH HIGHER GIVEN THE POSSIBILITY OF THE PROLONGED STRONG
SE FLOW OVER THE GULF LEADING TO LARGE SWELLS FOR THE GULF AND ANY
POSSIBLE TROPICAL DEVELOPMENT IN THE WRN GULF. IN ADDITION TO THE
SEAS AND WINDS...COASTAL FLOODING COULD ALSO BECOME AN ISSUE.
ALREADY LOCAL GUI AND EXTRA TROPICAL STORM SURGE GUI IS SHOWING
ANYWHERE FROM 1/2 TO 1 FT ABV NORMAL LATE FRI AND WINDS COULD BE
WORSE THIS WEEKEND. WITH THAT WE WILL ISSUE A COASTAL FLOOD
STATEMENT HIGHLIGHTING THE COASTAL FLOOD CONCERN. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  96  71  95  73 /  10  10  20  10
BTR  98  74  95  76 /  10  10  30  20
ASD  97  73  93  77 /  10  20  30  30
MSY  95  78  92  79 /  20  20  40  30
GPT  94  76  93  77 /  20  20  30  20
PQL  94  74  93  73 /  20  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 30, 11:37 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1137 PM CDT TUE AUG 30 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010445-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1137 PM CDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A WILDFIRE IN NEW ORLEANS EAST WILL PRODUCE SMOKE THAT MAY BE
IRRITABLE TO PERSONS WITH RESPIRATORY AILMENTS IN THE GREATER NEW
ORLEANS AREA. THE SMOKE WILL LIKELY BECOME MORE CONCENTRATED
OVERNIGHT AS WINDS LESSEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WILDFIRE IN NEW ORLEANS EAST WILL PRODUCE SMOKE THAT MAY BE
IRRITABLE TO PERSONS WITH RESPIRATORY AILMENTS IN THE GREATER NEW
ORLEANS AREA.

A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF LATE
THIS WEEK. THERE ARE STILL MANY UNCERTAINTIES IN LOCATION...
STRENGTH...AND WHETHER THIS WILL BE A TRUE TROPICAL SYSTEM.
SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA
WEDNESDAY NIGHT OR THURSDAY AND INCREASE IN COVERAGE THROUGH THE
WEEKEND. THE MAIN THREAT FOR THE NORTHERN GULF COAST REGION WILL
BE HEAVY RAINFALL...ESPECIALLY THROUGHOUT THE COASTAL LOUISIANA
PARISHES.

ADDITIONALLY...WINDS OVER THE COASTAL WATERS WILL INCREASE LATE
WEDNESDAY NIGHT AND BY THURSDAY SUSTAINED WINDS OF 15 TO 20 KNOTS
WITH HIGHER GUSTS ARE EXPECTED. WINDS WILL CONTINUE TO INCREASE
AND AT THE LEAST A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY
FRIDAY FOR THE OUTER COASTAL WATERS. SEAS WILL RESPOND WITH A
WELL DEVELOPED SWELL OUT OF THE SOUTHEAST BY FRIDAY. THIS WILL
COMBINE WITH WAVES TO CREATE SEAS OF 6 FEET TO AS HIGH AS 9 FEET
BY SATURDAY THROUGH MUCH OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Coastal Flood Statements in Louisiana, 2011Coastal Flood Statements in Mississippi, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.